Ask a Doctor and Get an Answer to Your Medical Question ASAP
I am Dr. P. Jyoti, MD. I promise to use my full experience and knowledge to provide answers specific to your question. Feel free to ask me anything.
Hello would you like to chat on this? Scroll down to see my messages as they may not be visible till you scroll. Please type into your message box and press 'enter' or 'reply' to send the message so that we can have a live chat.
Have you done the MRI?
Please type your response and press 'enter' or 'reply' to send your message so that we can chat.
hello are you there? would you like to chat on this?
I haven't had the MRI yet. My current concern is the side effect of the Pentasa
You should not worry much about this
headache and nausea and vomiting are the most common side effects of Pentasa
so what you are having is quite common
usually this will disappear by itself when you continue the drug
OK. It's extremely discomfortable, and is making functioning quite difficult. As I said - all results were normal, and I'm not sure why I'm taking it without results leaning that way
so I suggest that you continue to take it, the side effects usually disappear by 2-3 weeks
but of course if they get very severe then you need to stop the drug and talk to your doctor
results are not completely normal since you say your small intestines were thickened
so your consultant must have seen something which suggests Ulcerative Colitis
I can understand that it is a difficult time for you but usually the side effects will disappear by themselves
so continue the drug for now
but take care to have a lot of fluids like water and fruit juices
also take a healthy nutritious diet
minimize alcohol, avoid smoking completely if you smoke
take frequent small meals
OK - Thank you. I'll chat to MY GP on Tuesday anyway, to learn what's going on. I'll keep an eye on the side effects. Thanks very much indeed.
meals should be generally bland - avoid spicy fried foods
I don't smoke - and only have a little wine at the weekend.
this will help cut down nausea
thats all right, a little wine wont harm
take the other steps also with your diet
you should be able to come out of the side effects with this
any further questions?
It's good to know these side effects usually wear off. Thanks again.
glad to help
If the question has been answered to your satisfaction, you need to rate my service positively.
Rating system is the row of faces below - click on a happy face to give a good rating. Bonus is always welcome Thank you.Dr. P. Jyoti
I tend to eat a lot of veg - do I have to steer clear of fibrous food for now?
no, in fact fibrous foods will be very helpful
OK - thanks.
take them, it will help with your side effects
have a good day
You now need to give a rating if the answer has satisfied you and you have no more questions. We are paid only when a positive rating is given.Thanks.
That's been a great help and set my mind at ease. Good bye!